Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking glycyphage, pioglar for type 2 diabetes. Suffering from shoulder pain. How to cure this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am diabetic type-2 since last 24 years. Iam now 68 and on oral medicines (Glycyphage 2gm, Pioglar 45mg, Diamicron R60-2tablets, Advog0.2mg 2 tablets, storvas10 1 tablet daily. My sugar levels are fluctuating from 100ml to 150ml in fasting. I am monitoring once in a week. For the last 2 months I am suffering with right shoulder pain. I am doing oil massage and exercises for this without taking any psin killers. If i don't exercise pain will be more. Shoulder had 80% restriction while moving initially, but now the restriction came down to almost nil. I am able to rotate my arm but with some pain. Can you please suggest me some thing.
With Regards
Posted Wed, 24 Apr 2013 in Diabetes
Answered by Dr. Prasad Akole 15 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Long term diabetes causes lot of metabolic changes in the body including musculo-skeletal system.
Your shoulder stiffness and pain may or may not be related to diabetes, which is not well controlled.

I would advise you to consult a good orthopedic expert and get evaluated about the exact nature of shoulder affection. Atorvastatin can sometimes cause muscle pain.
Be guided by an expert advice to prevent late deterioration.

Diabetes needs to be tightly controlled to avoid long term complications.
HbA1c levels give some idea of sugar control over 3 months.

Good that you are not needing pain killers.
If you need some, avoid NSAID class of drugs. Take paracetamol, tramadol or non –NSAID class of drugs.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor